Alert archive / Texas / Coastal Flood Statements in 2011
Coastal Flood Statement 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this coastal flood statement at Dec 10, 2011, 3:30 PM CST for Kleberg County, Nueces County, Texas. It took effect at Dec 10, 2011, 4:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2011, 3:30 PM CST (21:30 UTC)
- In effect from
- Dec 10, 2011, 4:00 PM CST
- Expired
- Dec 11, 2011, 12:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
953 WHUS44 KCRP 102130 CFWCRP COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 330 PM CST SAT DEC 10 2011 ...HIGH RISK OF RIP CURRENTS ALONG WITH ABOVE NORMAL TIDES FOR PADRE AND MUSTANG ISLANDS THIS EVENING... .STRONG NORTHEAST WINDS AND LONG PERIOD SWELLS WILL CONTINUE THIS EVENING OVER THE GULF WATERS. THIS WILL RESULT IN A HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING. ABOVE NORMAL TIDES WILL ALSO LEAD TO WATER APPROACHING THE DUNES AROUND THE TIME OF HIGH TIDE. TXZ242-243-110600- /O.NEW.KCRP.CF.S.0004.111210T2200Z-111211T0600Z/ /O.NEW.KCRP.RP.S.0013.111210T2200Z-111211T0600Z/ KLEBERG-NUECES- 330 PM CST SAT DEC 10 2011 ...RIP CURRENT RISK IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * COASTAL FLOODING...STRONG NORTHEAST WINDS HAVE PUSHED TIDE LEVELS TO AROUND 1 FOOT ABOVE NORMAL THIS AFTERNOON. THESE HIGHER THAN NORMAL TIDES MAY RESULT IN WATER LEVELS POSSIBLY APPROACHING THE DUNES ON THE GULF FACING BEACHES OF MUSTANG AND PADRE ISLANDS. * TIMING...THE HIGH TIDES WILL OCCUR LATE THIS AFTERNOON ALONG THE ISLANDS AND SLOWLY SUBSIDE DURING THE EVENING. DANGEROUS RIP CURRENTS ARE EXPECTED TO OCCUR LATE THIS AFTERNOON AND EVENING. * IMPACTS...TIDE LEVELS WILL RUN ABOUT 1 FOOT ABOVE NORMAL AND BE NEAR 2 FEET MEAN SEA LEVEL AROUND THE TIME OF HIGH TIDE. WATER LEVELS MAY APPROACH THE DUNES DURING PEAK HIGH TIDE LATE THIS AFTERNOON AND EVENING WITH MINOR FLOODING BRIEFLY POSSIBLE IN ISOLATED LOCATIONS. DANGEROUS RIP CURRENTS ARE EXPECTED TO OCCUR LATE THIS AFTERNOON AND EVENING. BOTH THE STRENGTH AND FREQUENCY OF THESE RIP CURRENTS WILL RESULT IN SURF THAT IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVING AND CAMPING ON AREA BEACHES IS NOT ADVISED DUE TO HIGH WATERLINES DURING HIGH TIDES. IF YOU BECOME STRANDED...LEAVE YOUR VEHICLE AND SEEK SAFETY ON HIGHER GROUND. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM TMT
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this coastal flood statement went out at Dec 10, 11:51 AM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Dec 10, 11:51 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1151 AM CST SAT DEC 10 2011
.DISCUSSION...SEE AVIATION SECTION FOR 18Z TAFS.
&&
.AVIATION...SIGNIFICANT GRADIENT IN AVIATION CONDITIONS FROM
VFR OVER VICTORIA CROSSROADS TO ALONG THE COAST TO LIFR OVER
THE LAREDO AREA. WIDESPREAD RAIN WILL CONTINUE OVER SOUTH TEXAS
INTO TONIGHT AS MOISTURE OVERRIDES THE COLD AIRMASS AT THE
SURFACE AND A STRONG UPPER LEVEL DISTURBANCE MOVES IN FROM
NORTHERN MEXICO. CONDITIONS WILL DETERIORATE TO MVFR FOR THE
COASTAL BEND WHILE LIFR CONDITIONS PERSIST OUT WEST THROUGH
TONIGHT. VISIBILITIES WILL LOWER TO LIFR AT TIMES OVER THE
BRUSH COUNTRY IN MODERATE TO BRIEFLY HEAVY RAIN AT TIMES INTO
THIS EVENING. INTENSITY OF RAIN IS EXPECTED TO DECREASE BY
SUNDAY BUT EXPECT LIGHT RAIN WILL CONTINUE FOR SOUTH TEXAS.
&&
.PREV DISCUSSION... /ISSUED 1101 AM CST SAT DEC 10 2011/
DISCUSSION...RAIN CONTINUES TO EXPAND OVER THE BRUSH COUNTRY
INTO THE COASTAL BEND THIS MORNING. EAST-SOUTHEASTERLY 85H FLOW
WILL CONTINUE TO INCREASE THROUGH THE DAY TAPPING INTO THE
ANOMALOUSLY HIGH MOISTURE CONTENT OVER SOUTH TEXAS. 12Z CRP
AND BRO SOUNDING SHOWED 1.3 TO 1.6 INCHES RESPECTIVELY. THE
LARGE SCALE LIFT CONTINUES TO EXPAND AHEAD OF THE MID/UPPER
LEVEL SHORT WAVE TROUGH OVER NORTHERN MEXICO. ENHANCED CLOUDS
OVER COAHUILA CONTINUE TO MARCH TO THE EAST TOWARD THE REGION
LATE THIS MORNING. STRONG UPPER LEVEL DIVERGENCE DEPICTED BY
THE MODELS IN ASSOCIATION WITH THE LEFT EXIT REGION OF 90
KNOT 25H JET DIVING EAST-SOUTHEAST ACROSS NORTHERN MEXICO INTO
THE REGION THIS AFTERNOON. WILL RAISE POPS TO 100 PERCENT FOR
THE BRUSH COUNTRY AND CATEGORICAL FOR ALL OF THE COASTAL BEND.
DRIER AIR TO THE NORTHEAST STILL COULD LIMIT RAIN CHANCES FOR
VICTORIA AREA BUT EXPECT TO SEE AREAS OF LIGHT RAIN IN THIS
AREA AS WELL BY THIS AFTERNOON. RAISED THE WIND SPEEDS SLIGHTLY
FOR THE COASTAL AREAS AND NO SIGNIFICANT CHANGES WERE MADE TO
THE TEMPERATURES WITH READINGS STAYING STEADY EXCEPT FOR THE
NORTHEAST.
MARINE...NO CHANGES WERE MADE TO THE SCA CONFIGURATION FOR
THE UPDATE. WIND GUSTS TO GALE WILL BE POSSIBLE OVER THE OFFSHORE
WATERS WITH SEAS BUILDING UP TO 12 FEET OFFSHORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 60 48 62 54 69 / 80 70 40 20 20
VICTORIA 58 43 59 45 66 / 40 30 20 10 20
LAREDO 56 46 56 51 67 / 100 80 50 40 40
ALICE 57 46 60 53 69 / 100 70 50 20 30
ROCKPORT 60 49 60 53 68 / 70 50 30 10 20
COTULLA 53 43 53 47 64 / 100 80 40 20 40
KINGSVILLE 60 47 62 55 70 / 90 70 50 20 30
NAVY CORPUS 62 52 62 56 69 / 80 70 40 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR.
&&
TMT/89...SHORT TERM/AVIATION
CB/85...LONG TERMHazardous weather outlook, Dec 10, 5:18 AM CST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 518 AM CST SAT DEC 10 2011 TXZ229>234-239>247-111130- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 518 AM CST SAT DEC 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-111130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 518 AM CST SAT DEC 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS THE BAYS AND COASTAL WATERS THROUGH THIS EVENING. GUSTS TO NEAR GALE FORCE WILL BE POSSIBLE THIS AFTERNOON OVER THE GULF WATERS ALONG WITH SEAS BUILDING TO 8 TO 10 FEET. WIND SPEEDS WILL DIMINISH ACROSS THE BAYS THIS EVENING AND ACROSS THE GULF WATERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:30 PM CST | Rip Current Statement | CRP | Kleberg, Nueces | 9 hr |
Nearby
Coastal Flood Statements in Texas, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.